Tennessee nurse faints live on air minutes after getting Pfizer’s COVID-19 vaccine – but she says it’s down to a condition that causes her to collapse when she feels pain
- Nurse Tiffany Dover fainted on TV 17 minutes after receiving the vaccine
- She was talking about why it was important for healthcare workers to receive it
- Dover later said she has a condition that causes her to faint when she feels pain
- She says she is not skeptical about the vaccine or worried about side effects
Nurse Tiffany Dover was among the first nurses in Chattanooga, Tennessee, to receive the vaccine.
She was giving an interview to local news outlet News Channel 9 when she suddenly started feeling unwell.
‘It’s really… I’m sorry I’m feeling really dizzy. I’m sorry..’ she said before dropping to the ground while two colleagues rushed to catch her.
Nurse Tiffany Dover was among the first nurses in Chattanooga, Tennessee, to receive the vaccine on Thursday
Dover was giving an interview to a local news outlet when she started to feel dizzy
As she stepped away from the microphone, Dover collapsed. Two colleagues rushed to her aid
She then recovered and her colleagues insisted it had nothing to do with the vaccine.
‘It is a reaction that can happen very frequently with any vaccine or shot,’ said Dr. Jesse Tucker, Medical Director of critical care medicine at CHI Memorial, who also received the vaccine.
On Friday morning, Vice President Mike Pence received the shot as did Surgeon General Jerome Adams.
President-elect Biden and Vice President-elect Kamala Harris have also received the vaccine, and the country’s most senior medics say it is safe.
There remains though a huge amount of skepticism surrounding the vaccine.
Many fear not enough research has been done into the long term side effects or safety.
There is no data about how safe the vaccine is for children under the age of 16 nor is there information about how long it provides immunity.
Two British healthcare workers who were among the first in the world to receive the vaccine when it became available went into anaphylactic shock afterwards.